MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 8F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL INSPIRE 8F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 8F PH.I.S.I.O.
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group italia has received a report that, during the setup of a circuit before initiation of a procedure, communication between the oxygenating chamber and the heat exchange chamber inside the oxygenating module of the inspire 8f was seen.The issue was identified prior to any patient involvement.
 
Additional Manufacturer Narrative
The issue was identified prior to any patient involvement.Sorin group italia manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in massa, italy.The involved device has been requested for return to sorin group italia for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Verification of production records confirmed the device was released conforming to product specifications.Review of livanova complaints database revealed no other similar event relevant to complained lot.Complained oxygenator was returned to livanova for investigation.Visual inspection of the returned part found no damage or visible problem.The water compartment of the unit was subjected to air leak test by setting the same conditions and parameters applied during the in-process leak test and the complained unit failed the test.The in-process leak test is performed on 100% of the units before their release.The results of the tests are stored into livanova internal database.Verification of the test performed before the release of the complained unit confirmed the unit had previously successfully passed the air leak test.The blood compartment of the unit was subjected to water leak.Part was filled with methylene blue and gradually pressurized at 1 bar (maximum recommended internal pressure value as per inspire ifu).A leak was confirmed and drop of dye solution were identified in the water compartment.Investigation findings confirmed the presence of communication between blood and water compartments likely due to damaged capillary in the distal portion of the fibers of the heat-exchanger.Considering that 100% of the units in production line is subjected to final leak test and that involved unit successfully passed the in-process check and no trend has been registered for similar case, it cannot be excluded that fiber bundle capillary manufacturing variability with contribution of sterilization thermal and/or transportation mechanical stress could have led to breakage during use.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 8F HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15812842
Report Number9680841-2022-00050
Device Sequence Number20165648
Product Code DTZ
UDI-Device Identifier08033178112383
UDI-Public(01)08033178112383(17)250218(10)2202190001(11)220219(240)050716
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model Number8F PH.I.S.I.O.
Device Catalogue Number050716
Device Lot Number2202190001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown